Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2005, 3:30 PM EDT for Washington County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 12, 2005, 4:16 PM EDT
- In force
- 46 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Washington County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 121930 SVRALY NYC115-122015- /O.NEW.KALY.SV.W.0041.050612T1930Z-050612T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 330 PM EDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK * UNTIL 415 PM EDT * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF HARTFORD...OR ABOUT NEAR SALEM...AND MOVING EAST AT 10 MPH. A FLOOD WATCH IS IN EFFECT. LAT...LON 4337 7347 4319 7350 4319 7327 4336 7325 $$
2 follow-up statements
000 WWUS51 KALY 121952 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 351 PM EDT SUN JUN 12 2005 NYC115-122015- /O.CON.KALY.SV.W.0041.000000T0000Z-050612T2015Z/ WASHINGTON NY- 351 PM EDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR CENTRAL WASHINGTON COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF WEST HEBRON...OR ABOUT NEAR SALEM. THIS STORM PRODUCE DAMAGE IN THE TOWN OF SALEM BY DOWNING POWER LINES AND TREES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPLADY...SOUTH HARTFORD...SLATEVILLE...PORTER...NORTH HEBRON...NORTH ARGYLE...HARTFORD...GOOSE ISLAND...EAST HEBRON...EAST HARTFORD... CHAMBERLIN MILLS...BRAYMER SCHOOL...BELCHER AND ADAMSVILLE. LAT...LON 4337 7347 4319 7350 4319 7327 4336 7325 $$
000 WWUS51 KALY 122016 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT SUN JUN 12 2005 NYC115-122025- /O.EXP.KALY.SV.W.0041.000000T0000Z-050612T2015Z/ WASHINGTON NY- 415 PM EDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY EXPIRES AT 415 PM EDT... DOPPLER RADAR STILL INDICATES SCATTERED THUNDERSTORMS IN SOUTHERN WASHINGTON COUNTY BUT THEY ARE BELOW SEVERE CRITERIA. LAT...LON 4337 7347 4319 7350 4319 7327 4336 7325 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:10 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 2:10 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT SUN JUN 12 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SURFACE HIGH PRESSURE OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND WILL CONTINUE TO RELAX THROUGH MONDAY. THEN WE WILL WIND UP WITH A DIFFUSE FRONTAL BOUNDARY WITH A SERIES OF WEAK LOWS DRIFTING BY. UPPER RIDGE ALSO RETREATS SLIGHTLY BUT OVERALL PATTERN REMAINS WITH A SERIES OF IMPULSES MOVING THROUGH THE RIDGE. MEANWHILE THE UPPER TROUGH OVER THE INTERMOUNTAIN REGION AND AN ASSOCIATED CLOSED LOW ADVANCE TO VICINITY OF MICHIGAN SOUTHWARD. SEVERAL SHORT WAVES WILL RESULT IN MORE FOCUSED RAINFALL BUT TIMING STILL UNCERTAIN AND WILL STILL GET A DIURNAL BOOST FROM NEAR MAXIMUM JUNE HEATING. BOTTOM LINE MORE OF THE SAME...WARM OPPRESSIVE CONDITIONS THROUGH TUESDAY. && .LONG RANGE (WEDNESDAY THROUGH SUNDAY)...END TO THE EARLY JUNE HEAT AND HUMIDITY ON THE WAY. WHILE MODELS CONTINUE TO ADVERTISE THIS, 00Z/06Z GFS HAVE BACKED OFF STRONG CLOSED UPPER LOW SOLUTION OVER THE NORTHEAST AT END OF THE WEEK. MEX MAX TEMPERATURE FORECASTS LATER THIS WEEK NOT NEARLY AS COLD AS PREVIOUSLY FORECAST. HPC TEMPS CLOSE TO MEX VALUES AND WERE GENERALLY USED. THAT SAID 12Z GFS HAS REVERTED TO CLOSED LOW SOLUTION WHICH WOULD EXTEND PRECIP THREAT AND RESULT IN COLDER TEMPERATURES FOR END OF THE WEEK. && .AVIATION...FOR AFTERNOON AND EARLY EVENING VFR WITH AREAS MVFR IN HZ. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCAL IFR CONDITIONS IN HEAVY RAIN AND FOG WITH GUSTY SURFACE WINDS. SHOWERS AND THUNDERSTORMS DIMINISHING EARLY THIS EVENING. OVERNIGHT MVFR HZ/BR WITH AREAS IFR IN HZ/FG. LOW CLOUDS AND FOG LIFTING MONDAY MORNING. SCATTERED THUNDERSTORMS IN THE AFTERNOON. && .HYDROLOGY...MAIN RIVERS ARE IN GOOD SHAPE BEING LESS THAN HALF BANKFULL. MOUNT TREMPER JUMPED A QUICK FOOT YESTERDAY WITH THUNDERSTORM. FLOOD WATCH CONTINUES THROUGH MIDNIGHT. CONVECTIVE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE MONDAY AND TUESDAY. THE REMNANTS OF ARLENE MAY PRODUCE ADDITIONAL RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FLOOD WATCH UNTIL MIDNIGHT MAZ001-025. NY...FLOOD WATCH UNTIL MIDNIGHT NYZ032-033-038>043-047>054-058>061-082>084. VT...FLOOD WATCH UNTIL MIDNIGHT VTZ013>015. &&
Hazardous weather outlook, Jun 12, 4:10 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 410 AM EDT SUN JUN 12 2005 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA- NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 410 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...EASTERN CATSKILLS AND NORTHERN TACONICS IN NEW YORK...SOUTHERN VERMONT AND THE BERKSHIRES IN MASSACHUSETTS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. PLEASE REFER TO FLOOD WATCH STATEMENT. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS MORNING AND EARLY THIS AFTERNOON. THE THUNDERSTORMS TODAY THROUGH THIS EVENING ARE NOT EXPECTED TO BE SEVERE BUT WILL PRODUCE TORRENTIAL DOWNPOURS AND ONLY DRIFT SLOWLY AT UNDER 10 MPH. THEY MAY PRODUCE 2 TO 6 INCHES OF RAIN IN ONLY A FEW HOURS AND PRODUCE WIND GUSTS UP TO 30 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT. THE THUNDERSTORMS AT THIS TIME ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN HEAVY RAIN. THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAY ALSO CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS EXPECTED IN SOME COUNTIES LATER THIS MORNING OR EARLY THIS AFTERNOON. PLEASE SEND ANY RAINFALL MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE. IN ADDITION ANY REPORTS OF BANKFULL OR NEAR BANKFULL CREEKS OR STREAMS OR PONDING OF WATER 2 FEET DEEP OR MORE WOULD BE APPRECIATED. CTZ001-013-NYZ063>066-131100- EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 410 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY AND SOUTHERN TACONICS IN NEW YORK AND THE LITCHFIELD HILLS IN CONNECTICUT. .DAY ONE...THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL CONTAIN LOCALLY HEAVY RAIN WHICH MAY RESULT IN FLOODING OF POORLY DRAINED LOW LYING AREAS. THE THUNDERSTORMS WILL BE SLOW MOVERS DRIFTING AT UNDER 10 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT. THE THUNDERSTORMS AT THIS TIME ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN HEAVY RAIN. THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAY ALSO CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE SEND ANY RAINFALL MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 12, 2:45 PM EDT, 45 minutes before
NYZ043-121915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT SUN JUN 12 2005 NYZ043-121915- ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR ABOUT 13 MILES WEST OF DANBY...AND MOVING EAST AT 15 MPH.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.